Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 296, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 29, 2021, 1:38 PM CST for Bradley County, Calhoun County, Ouachita County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 29, 2021, 1:38 PM CST (19:38 UTC)
- Expired
- Dec 29, 2021, 2:30 PM CST
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, AR, Calhoun County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 2:17 PM CST | HAIL 1 | Hermitage, AR | QUARTER SIZE HAIL WAS REPORTED AT THE DOLLAR GENERAL IN HERMITAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 29, 12:05 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
252
WUUS54 KLZK 291938
SVRLZK
ARC011-013-103-292030-
/O.NEW.KLZK.SV.W.0296.211229T1938Z-211229T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
138 PM CST Wed Dec 29 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northern Bradley County in southeastern Arkansas...
Southeastern Calhoun County in southwestern Arkansas...
Southeastern Ouachita County in southwestern Arkansas...
* Until 230 PM CST.
* At 137 PM CST, a severe thunderstorm was located near Calion, or 9
miles northeast of Norphlet, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Warren... Hampton...
Hermitage... Harrell...
Hilo... Lanark...
Hampton Municipal Airport... Banks...
Artesian... Carmel...
Farmville... Millers Bluff...
Gravelridge... Mt Olive in Bradley County...
Jersey... Sumpter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
and southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
and southwestern Arkansas.
&&
LAT...LON 3330 9246 3332 9246 3333 9248 3332 9249
3333 9250 3332 9253 3333 9252 3337 9255
3336 9256 3337 9259 3336 9261 3342 9266
3370 9212 3360 9198 3353 9197 3353 9201
3344 9201
TIME...MOT...LOC 1937Z 237DEG 32KT 3340 9252
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
613 follow-up statements
523
WWUS54 KLZK 291954
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
154 PM CST Wed Dec 29 2021
ARC103-292004-
/O.CAN.KLZK.SV.W.0296.000000T0000Z-211229T2030Z/
Ouachita AR-
154 PM CST Wed Dec 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OUACHITA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for southeastern
and southwestern Arkansas.
LAT...LON 3333 9236 3333 9240 3334 9243 3334 9245
3336 9248 3337 9249 3341 9251 3345 9248
3370 9212 3360 9198 3353 9197 3353 9201
3344 9201
TIME...MOT...LOC 1954Z 237DEG 32KT 3348 9237
$$
ARC011-013-292030-
/O.CON.KLZK.SV.W.0296.000000T0000Z-211229T2030Z/
Bradley AR-Calhoun AR-
154 PM CST Wed Dec 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR CENTRAL BRADLEY AND SOUTHEASTERN CALHOUN COUNTIES...
At 154 PM CST, a severe thunderstorm was located over Harrell, or
near Hampton, moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Warren... Hermitage...
Harrell... Hilo...
Lanark... Banks...
Artesian... Carmel...
Farmville... Gravelridge...
Mt Olive in Bradley County... Jersey...
Sumpter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
and southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3333 9236 3333 9240 3334 9243 3334 9245
3336 9248 3337 9249 3341 9251 3345 9248
3370 9212 3360 9198 3353 9197 3353 9201
3344 9201
TIME...MOT...LOC 1954Z 237DEG 32KT 3348 9237
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
61765
WWUS54 KLZK 292008
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
208 PM CST Wed Dec 29 2021
ARC013-292017-
/O.CAN.KLZK.SV.W.0296.000000T0000Z-211229T2030Z/
Calhoun AR-
208 PM CST Wed Dec 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for southeastern
and southwestern Arkansas.
LAT...LON 3338 9238 3338 9236 3347 9232 3348 9232
3350 9231 3353 9232 3355 9231 3356 9232
3370 9212 3360 9198 3353 9197 3353 9201
3344 9201 3333 9236 3333 9238
TIME...MOT...LOC 2007Z 253DEG 37KT 3345 9220
$$
ARC011-292030-
/O.CON.KLZK.SV.W.0296.000000T0000Z-211229T2030Z/
Bradley AR-
208 PM CST Wed Dec 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR CENTRAL BRADLEY COUNTY...
At 207 PM CST, a severe thunderstorm was located over Hermitage, or
13 miles southwest of Warren, moving east at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Warren... Hermitage...
Hilo... Lanark...
Banks... Carmel...
Farmville... Gravelridge...
Mt Olive in Bradley County... Jersey...
Sumpter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
and southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3338 9238 3338 9236 3347 9232 3348 9232
3350 9231 3353 9232 3355 9231 3356 9232
3370 9212 3360 9198 3353 9197 3353 9201
3344 9201 3333 9236 3333 9238
TIME...MOT...LOC 2007Z 253DEG 37KT 3345 9220
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
61655
WWUS54 KLZK 292027
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
227 PM CST Wed Dec 29 2021
ARC011-292036-
/O.EXP.KLZK.SV.W.0296.000000T0000Z-211229T2030Z/
Bradley AR-
227 PM CST Wed Dec 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRADLEY COUNTY WILL
EXPIRE AT 230 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CST for southeastern
and southwestern Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Little Rock.
LAT...LON 3338 9238 3338 9236 3347 9232 3348 9232
3350 9231 3353 9232 3355 9231 3356 9232
3370 9212 3360 9198 3353 9197 3353 9201
3344 9201 3333 9236 3333 9238
TIME...MOT...LOC 2026Z 237DEG 32KT 3354 9203
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 29, 5:31 AM CST, 8 hours 7 minutes earlier.
Area forecast discussion, Dec 29, 5:31 AM CST, 8 hours 7 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 531 AM CST Wed Dec 29 2021 .AVIATION... With the 12z issuance, have begun to see ceilings lift and visibilities improve somewhat. However still seeing patchy dense fog and forecast that to continue through midmorning. Showers and thunderstorms will move into the area today. Ceilings and visibilities are expected to be limited once again tonight, but that this point remained optimistic with IFR forecast at most terminals. && .PREV DISCUSSION...(ISSUED 356 AM CST Wed Dec 29 2021) SHORT TERM...Today Through Thursday Night Complicated forecast on tap with dense fog currently being observed across a wide swath of the forecast area. As a result did issue a dense fog advisory through 15z. Models somewhat disagree on the coverage of rain before 18z today. At this point have trended towards the HRRR and kept precipitation chances limited to extreme SE Arkansas through about 16z before increasing POPs across the north. Models do generally agree that a surface low will track into the state with a warm front that will be located generally along interstate 40. As a result do believe the greatest chance for severe weather to be located south and east of interstates 30 and 40. Compared to model runs yesterday...have slowed down the onset of the strongest storms and expect them to develop shortly before 00z with these storms pushing east of the CWA by 04z. Do believe all modes of severe weather will be possible with the best chances the closer to the Mississippi River the storms get. Locating the exact location of the warm front this afternoon will be the key to determining the location of the strongest storms. Thursday will be noticeably quieter with dry weather forecast and temperatures continuing to run about 20 degrees above normal for this time of year. LONG TERM...Friday Through Tuesday A well pronounced H500 trough will be progressing southeastward from the Pacific NW at the start of the period. Ahead of this feature, SW flow aloft will be in place across the region. A lead shortwave will work its way toward the state from the Baja Peninsula which will aid in precip development across the area. At the sfc, a cold front will be leading a very cold airmass from the Northern Plains southward toward the middle of the country. An area of low pressure will develop across SE Colorado and will begin to move east along the main cold front. With the pressure gradient tightening SW winds will increase and transport low level moisture northward. Td values are expected to increase above 60 F across the southeast half of the state Friday. As the cold front moves into the state and the H500 shortwave approaches, thunderstorms are expected to develop and move across the area. This will likely take place from Friday evening through Saturday morning. The cold front and associated cold airmass look to progress across the state fairly efficiently, likely by 18z Saturday. The window of opportunity for severe potential will be in place mainly from Friday evening into the morning hours Saturday. Some ingredients for severe weather appear limited including sfc based instability, which is restricted to southern/eastern portions of the state. Aiding the potential for severe weather as well as heavy rainfall will be a nocturnal LLJ of 50-60 kts that looks to setup from northern LA into far northern MS. PW values across central/southern AR look to climb into the 1.5-1.75 inch range Friday night as well which could aid in locally heavy rainfall amounts. In the wake of the front as the intense H500 trough swings east across the region, much colder air will rapidly filter into the state. As temps plunge into the teens and twenties and NW winds remain at or above 10 kts, wind chill values may fall into the single digits or perhaps below zero across northern AR Sunday morning. Dry weather will be seen for a few days near the end of the period with a slow return of normal to above normal temperatures. && .LZK Watches/Warnings/Advisories... Dense Fog Advisory until 9 AM CST this morning FOR Baxter- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Faulkner-Fulton- Garland-Grant-Hot Spring-Independence-Izard-Jefferson-Lawrence- Lonoke-Marion-Ouachita-Perry-Pulaski-Randolph-Saline-Searcy- Sharp-Stone-Van Buren-White. && Aviation...65
Hazardous weather outlook, Dec 29, 11:07 AM CST, 2 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1107 AM CST Wed Dec 29 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1107 AM CST Wed Dec 29 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Dense fog is being observed across the state and will continue across the afternoon. This will lead to hazardous driving conditions due to the low visibility. In addition, showers and thunderstorms will be ongoing or will be developing for most of today. Where the stronger storms do develop, locally heavy is expected with some flash flooding possible. Some of these storms could be severe mainly across portions of southeastern Arkansas. Generally in locations to the south and east of Interstates 30 and 40. With these strong storms all modes of severe weather will be possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday A strong cold front will approach the state on Friday bringing the chance for strong to severe thunderstorms across the state from Friday afternoon into Saturday morning. In addition to the possibility of severe weather, locally heavy rainfall will also be possible. Strong S-SW winds will be seen across the state in advance of the front with gusts approaching 30 mph at times. Behind the front, significantly colder air will move into the state. Wind chill values Sunday morning are expected to be in the single digits or lower across northern Arkansas. W-NW winds behind the front will be strong with gusts approaching 30 mph at times. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Dec 29, 11:51 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 AM CST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD LITTLE ROCK 34.72N 92.35W
12/29/2021 PULASKI AR BROADCAST MEDIA
STREET FLOODING WAS REPORTED IN THE METRO.
&&
EVENT NUMBER LZK2100784
61The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:03 AM CST | Dense Fog Advisory | LZK | Baxter, Calhoun, Clark, Cleburne, Cleveland, Conway and 20 more | 6 hr |
| Dec 29, 11:01 AM CST | Flash Flood Warning | LZK | Faulkner, Garland, Hot Spring, Lonoke, Pulaski, Saline | 84 min |
| Dec 29, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Drew | 47 min |
| Dec 29, 2:30 PM CST | Dense Fog Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more | 21 hr |
| Dec 29, 2:39 PM CST | Special Weather Statement | LZK | Desha | 51 min |
| Dec 29, 2:46 PM CST | Tornado Warning | LZK | Arkansas, Desha, Drew, Lincoln | 15 min |
| Dec 29, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 46 min |
| Dec 29, 5:18 PM CST | Special Weather Statement | LZK | Ouachita | 27 min |
| Dec 29, 5:39 PM CST | Special Weather Statement | LZK | Ouachita | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.